Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 13, 2015, 3:59 PM CDT for Mitchell County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2015, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 13, 2015, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 118 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:15 PM CDT | FLASH FLOOD | Colorado City, TX | SIX INCHES TO ONE FOOT OF WATER RUNNING OVER ROADS IN NORTHERN COLORADO CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WGUS54 KMAF 132059
FFWMAF
TXC335-140000-
/O.NEW.KMAF.FF.W.0005.150413T2059Z-150414T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 PM CDT MON APR 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 700 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY RAINFALL OVER CENTRAL AND EASTERN MITCHELL
COUNTY...MOVING EAST AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2
INCHES PER HOUR WILL LIKELY RESULT IN FLASH FLOODING...
ESPECIALLY IN URBANIZED AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTBROOK...COLORADO CITY AIRPORT...VALLEY VIEW...LORAINE...
COLORADO CITY AND BUFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...
LOW WATER CROSSINGS AND LOW LYING FARMLAND IS LIKELY. DO NOT
DRIVE ACROSS FLOODED ROADS.
&&
LAT...LON 3248 10099 3251 10097 3252 10067 3210 10068
3209 10118 3233 10118
$$
AKL2 follow-up statements
426
WGUS74 KMAF 132122
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT MON APR 13 2015
TXC335-140000-
/O.CON.KMAF.FF.W.0005.000000T0000Z-150414T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-
422 PM CDT MON APR 13 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
MITCHELL COUNTY...
AT 415 PM CDT...THE PUBLIC REPORTED A 6 INCHES TO ONE FOOT OF WATER
RUNNING OVER THE ROADS IN NORTHERN COLORADO CITY. AT 425 PM CDT...
NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING RAINFALL AMOUNTS AROUND 1 INCH PER HOUR MOVING EAST AT 15
MPH OVER CENTRAL AND EASTERN MITCHELL COUNTY. THEREFORE...ADDITIONAL
FLASH FLOODING IS EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLORADO CITY
AIRPORT...WESTBROOK...VALLEY VIEW...LORAINE...COLORADO CITY AND
BUFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...
LOW WATER CROSSINGS AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
&&
LAT...LON 3248 10099 3251 10097 3252 10067 3210 10068
3209 10118 3233 10118
$$984
WGUS74 KMAF 132338
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT MON APR 13 2015
TXC335-140000-
/O.CON.KMAF.FF.W.0005.000000T0000Z-150414T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-
638 PM CDT MON APR 13 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
MITCHELL COUNTY...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE LIGHT TO MODERATE RAINFALL FROM SHOWERS MOVING
NORTHEAST AT 15 MPH OVER MUCH OF MITCHELL COUNTY. ALTHOUGH RAINFALL
RATES HAVE DECREASED...SOME FLOODING LIKELY CONTINUES ON ROADWAYS
IN COLORADO CITY...WESTBROOK AND RURAL AREAS. THE FLASH FLOODING
WARNING WILL CONTINUE UNTIL 7 PM CDT...BUT WATER COVERING ANY
ROADS WILL LIKELY NOT FULLY RECEDE UNTIL AFTER 9 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOODING DEATHS ARE PREVENTABLE...AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 10099 3251 10097 3252 10067 3210 10068
3209 10118 3233 10118
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 2:02 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 13, 2:02 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
202 PM CDT Mon Apr 13 2015
.DISCUSSION...
Water vapor depicts upper low INVOF Permian Basin with cold front
already into the PB. Cold pool aloft/surface boundary/abundant deep
mstr proving to be a good combination for SHRA/TSRA development.
Boundary and slow movement of upper low is providing enhancement to
heavy rain potential. A few severe storms are possible too with
CAPES around 1500 J/KG, deep shear of 35kts, and SRH enhancement
along boundary. We've already received a report of a funnel in
Howard Co, which we expect is more a "tropical funnel" type than
otherwise, and we expect more reports of these. The flash flood
watch will continue into the mid evening. Categorical PoPs this
afternoon will transition to scattered-likely after 00Z with heavy
rain/severe storms warranted until mid evening. Unseasonably cool
temps will persist into Tue PM, even though precip will end Tue.
Precip quickly returns to the fcst Wed PM as deepening trof moves
into the 4 Corners area with very steep LR/s across NM and W TX.
Dwpnts will only be around 40, so high based windy/little precip
producing showers/storms will be favored, at least initially. The
upper low will or may become closed over NM Thur PM and precip will
be warranted across ern half of the CWFA within deeper mstr. Upper
low lingers across the plains into Friday so precip is still
warranted, but uncertainty in position/location make PoP fcst
difficult. GFS kicks out low late Fri/Sat and ECMWF holds it west a
little longer, so blended fcst seems best way to go.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 45 64 48 80 / 60 10 10 20
BIG SPRING TX 48 66 50 82 / 60 20 10 10
CARLSBAD NM 45 66 47 80 / 40 10 0 20
DRYDEN TX 55 74 54 83 / 10 10 10 20
FORT STOCKTON TX 47 68 51 82 / 40 20 10 20
GUADALUPE PASS TX 40 62 48 72 / 40 10 0 20
HOBBS NM 43 63 45 78 / 50 10 0 20
MARFA TX 42 65 41 74 / 30 20 10 20
MIDLAND INTL AIRPORT TX 46 66 49 81 / 60 10 10 10
ODESSA TX 46 66 50 81 / 60 10 10 10
WINK TX 47 68 48 84 / 50 10 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Central Lea County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH until 10 PM CDT this evening FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Dawson...Ector...
Gaines...Glasscock...Howard...Martin...Midland...Reagan...
Upton...Ward...Winkler.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 13, 2:21 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT MON APR 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 221 PM CDT MON APR 13 2015 /121 PM MDT MON APR 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT MAINLY ALONG AND NORTH OF INTERSTATE 10. THE MOST NUMEROUS STORMS ARE EXPECTED TO BE ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. SOME STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND OR STRONG WINDS. VERY WINDY CONDITIONS ARE EXPECTED THROUGH GUADALUPE PASS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY ESPECIALLY ACROSS THE PERMIAN BASIN AND EXTREME WESTERN LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Apr 13, 12:56 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1256 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM FLASH FLOOD SEAGRAVES 32.94N 102.57W
04/13/2015 GAINES TX LAW ENFORCEMENT
ROAD CLOSURE DUE TO FLASH FLOODING AT HWY 385 AND SH 83.
&&
AMBER.HLUCHANSpecial weather statement, Apr 13, 1:32 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 132 PM CDT MON APR 13 2015 TXZ052-131900- HOWARD- 132 PM CDT MON APR 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN HOWARD COUNTY UNTIL 200 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF COAHOMA AT 133 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3252 10144 3249 10118 3214 10119 3221 10143 TIME...MOT...LOC 1833Z 204DEG 16KT 3226 10129
Local storm report, Apr 13, 2:16 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM FLASH FLOOD 2 S LAMESA 32.70N 101.96W
04/13/2015 DAWSON TX LAW ENFORCEMENT
POLICE DEPARTMENT REPORTS CARS FLOODED ON HWY 349 SOUTH
OF LAMESA. ESTIMATED 1 FT OF WATER FLOWING ACROSS ROAD.
&&
AHASICSpecial weather statement, Apr 13, 3:03 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
303 PM CDT MON APR 13 2015
TXZ053-132030-
MITCHELL-
303 PM CDT MON APR 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL MITCHELL COUNTY UNTIL 330 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF CHAMPION CREEK
RESERVOIR AT 303 PM CDT...MOVING NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3247 10102 3248 10078 3230 10067 3211 10089
3223 10105
TIME...MOT...LOC 2003Z 219DEG 8KT 3224 10090Local storm report, Apr 13, 3:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 PM CDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 8 SW VINCENT 32.40N 101.33W
04/13/2015 HOWARD TX LAW ENFORCEMENT
VEHICLE STALLED IN HIGH WATER AT THE INTERSECTION OF
STATE HIGHWAY 350 AND FARM TO MARKET ROAD 820.
&&
AKLSpecial weather statement, Apr 13, 3:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT MON APR 13 2015
TXZ053-132115-
MITCHELL-
348 PM CDT MON APR 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL MITCHELL COUNTY UNTIL 415 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF CHAMPION CREEK
RESERVOIR AT 348 PM CDT...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS UP TO 55 MPH... HAIL UP TO THE SIZE OF NICKELS... HEAVY
RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
&&
LAT...LON 3217 10080 3231 10086 3248 10066 3247 10066
3222 10066
TIME...MOT...LOC 2048Z 238DEG 17KT 3228 10074
AHASICThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:10 PM CDT | Special Weather Statement | MAF | Glasscock | 65 min |
| Apr 12, 7:28 PM CDT | Special Weather Statement | MAF | Reagan | 32 min |
| Apr 12, 7:58 PM CDT | Special Weather Statement | MAF | Borden | 32 min |
| Apr 12, 8:04 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 26 min |
| Apr 12, 8:33 PM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 13, 7:17 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Apr 13, 10:01 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Apr 13, 10:19 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 10 more | 11 hr |
| Apr 13, 12:10 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Gaines | 4 hr |
| Apr 13, 1:32 PM CDT | Special Weather Statement | MAF | Howard | 28 min |
| Apr 13, 2:05 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
| Apr 13, 3:03 PM CDT | Special Weather Statement | MAF | Mitchell | 27 min |
| Apr 13, 3:23 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Gaines, Howard, Mitchell, Scurry | 3 hr |
| Apr 13, 3:48 PM CDT | Special Weather Statement | MAF | Mitchell | 27 min |
| Apr 13, 4:09 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| Apr 13, 5:03 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Apr 13, 5:07 PM CDT | Areal Flood Advisory | MAF | Glasscock, Midland, Reagan, Upton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.